Alert archive / Texas / Lake Wind Advisories in 2008

Lake Wind Advisory 21, NWS Lake Charles, LA

May 1, 2008

NWS Lake Charles, LA issued this lake wind advisory at May 1, 2008, 3:49 AM CDT. It took effect at May 1, 2008, 12:00 PM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
May 1, 2008, 3:49 AM CDT (08:49 UTC)
In effect from
May 1, 2008, 12:00 PM CDT
Expired
May 1, 2008, 8:00 PM CDT
In force
8 hr
Issued by
NWS Lake Charles, LA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KLCH 010849
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
349 AM CDT THU MAY 1 2008

...FRESH SOUTHERLY WINDS EXPECTED THIS AFTERNOON...

.FALLING PRESSURES ACROSS TEXAS WILL PRODUCE LARGE DIFFERENCES IN
PRESSURE OVER THE WESTERN UPPER GULF COAST STATES. FRESH SOUTHERLY
WINDS ARE THE RESULT. SUSTAINED WIND SPEEDS OF 20 TO TO 25 MPH ARE
POSSIBLE THIS AFTERNOON.

LAZ041-051-TXZ215-216-011800-
/O.NEW.KLCH.LW.Y.0021.080501T1700Z-080501T2300Z/
CALCASIEU-CAMERON-JEFFERSON-ORANGE-
INCLUDING THE CITIES OF...LAKE CHARLES...CAMERON...
BEAUMONT/PORT ARTHUR...ORANGE
349 AM CDT THU MAY 1 2008

...LAKE WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A LAKE
WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CDT
THIS AFTERNOON. 

SUSTAINED SOUTHERLY WINDS OF 20 TO 25 MPH ARE POSSIBLE THIS AFTERNOON.
WIND SPEEDS WILL DECREASE TO 15 MPH THIS EVENING.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

$$
2 follow-up statements
000 
WWUS74 KLCH 012249
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
549 PM CDT THU MAY 1 2008

...STRONG SOUTHERLY WINDS WILL CONTINUE INTO EARLY EVENING...

.FALLING PRESSURES ACROSS TEXAS WILL PRODUCE LARGE DIFFERENCES IN
PRESSURE OVER THE WESTERN UPPER GULF COAST STATES. FRESH
SOUTHERLY WINDS ARE THE RESULT. SUSTAINED WIND SPEEDS OF 20 TO TO
25 MPH...WITH GUSTS AROUND 30 MPH...WILL CONTINUE INTO THE
EVENING.

LAZ041-051-TXZ215-216-020100-
/O.EXT.KLCH.LW.Y.0021.000000T0000Z-080502T0100Z/
CALCASIEU-CAMERON-JEFFERSON-ORANGE-
INCLUDING THE CITIES OF...LAKE CHARLES...CAMERON...
BEAUMONT/PORT ARTHUR...ORANGE
549 PM CDT THU MAY 1 2008

...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 8 PM CDT THIS EVENING...

SUSTAINED SOUTHERLY WINDS OF 20 TO 25 MPH WITH GUSTS TO AROUND 30
MPH WILL CONTINUE INTO EARLY EVENING...BEFORE DECREASING TO AROUND
15 TO 20 MPH FOR THE OVERNIGHT HOURS.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

$$

13
000 
WWUS74 KLCH 020106
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
806 PM CDT THU MAY 1 2008

LAZ041-051-TXZ215-216-020215-
/O.EXP.KLCH.LW.Y.0021.000000T0000Z-080502T0100Z/
CALCASIEU-CAMERON-JEFFERSON-ORANGE-
INCLUDING THE CITIES OF...LAKE CHARLES...CAMERON...
BEAUMONT/PORT ARTHUR...ORANGE
806 PM CDT THU MAY 1 2008

...LAKE WIND ADVISORY HAS EXPIRED...

THE LAKE WIND ADVISORY WAS ALLOWED TO EXPIRE AT 8 PM. SURFACE
OBSERVATIONS INDICATE THAT SUSTAINED WIND SPEEDS HAVE FALLEN...OR ARE
IN THE PROCESS OF FALLING...BELOW ADVISORY CRITERIA. WIND SPEEDS
OF 15 TO 20 MPH WILL CONTINUE FOR THE REST OF TONIGHT.

$$

13

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this lake wind advisory went out at May 1, 3:28 AM CDT, 21 minutes earlier.

Area forecast discussion, May 1, 3:28 AM CDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
328 AM CDT THU MAY 1 2008

.SYNOPSIS...
A DOME OF HIGH PRESSURE WILL EXTEND FROM OFFSHORE THE CAROLINAS TO
ACROSS NORTHEAST FLORIDA AND INTO THE SOUTHEAST GULF OF MEXICO.
THIS SYSTEM WILL DRIFT EAST OVER THE NEXT FEW DAYS.

FURTHER WEST...A DEEPENING CUT-OFF LOW ACROSS THE COLORADO ROCKIES
WILL INDUCE CYCLOGENESIS OVER THE MIDDLE PLAINS THIS EVENING. THIS
EXTRA-TROPICAL CYCLONE WILL RAPIDLY OCCLUDE OVER IOWA BY FRIDAY
AFTERNOON...THEN TRANSLATE NORTHEAST. ITS ATTENDANT COLD FRONT WILL
MOVE INTO THE LAKES REGION BY SATURDAY AFTERNOON.

FURTHER-UP...A SUBTROPICAL JET WILL CORE THROUGH CENTRAL BAJA
CALIFORNIA TO ACROSS SOUTH TEXAS AND INTO THE NORTHWEST GULF OF MEXICO.
ITS ASSOCIATED WESTERLY WINDS...IMPINGING ON THE SIERRA MADRE
OCCIDENTAL MOUNTAINS...WILL GENERATE EASTWARD-MOVING SHORTWAVES.
THE JET CORE WILL DRIFT NORTHWARD OVER THE NEXT FEW DAYS.

&&

.DISCUSSION...
THE WARM CONVEYOR BELT AIRSTREAM WILL BECOME FIRMLY ESTABLISHED
ACROSS THE ENTIRE FORECAST AREA LATER THIS MORNING. TROPICAL GULF
MOISTURE RIDING IN ON INCREASING SOUTHERLY WINDS...WILL UPGLIDE
WHEN REACHING THE COAST. GULF CLOUDS WILL PREVAIL...CAPPED BY DRIER
MEXICAN PLATEAU AIR.

FOR TODAY...YOU CAN EXPECT INCREASING CLOUDINESS. TEMPERATURES
WILL BE SEASONAL. HOWEVER...THE ABSOLUTE HUMIDITIES WILL BE
RUNNING ABOVE NORMAL. FRESH SOUTHERLY BREEZES WILL KEEP THE
CONVECTING LAYER WELL VENTILATED.

FOR TONIGHT...TEMPERATURES WILL BE RUNNING ABOUT 10 DEGREES ABOVE
NORMAL. THE ABSOLUTE HUMIDITIES WILL BE RUNNING ABOVE NORMAL AS WELL.
SOUTHERLY WINDS AND ASSOCIATED MECHANICAL MIXING WILL PRODUCE AN
ISOTHERMAL SURFACE LAYER...PRECLUDING ANY FOG FORMATION.

&&

.MARINE...THE ACTUAL TIDES WILL BE RUNNING ABOUT A FOOT ABOVE THE
PREDICTED (OR LUNAR) TIDES FOR TODAY AND FRIDAY...DUE TO INCREASING
SOUTHERLY SWELLS.

&&

.AVIATION...
VISUAL-FLIGHT-RULE CEILINGS ARE POSSIBLE TODAY.

&&

.OUTLOOK...
A CANADIAN COLD FRONT WILL ENTER THE LAKES REGION BY SATURDAY
AFTERNOON...EXITING THE COASTAL WATERS IN THE PRE-DAWN HOURS ON
SUNDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE...AS
SHORTWAVES PASSING OVER THE PRE-FRONTAL WARM SECTOR WEDGE.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  79  72  82  71 /  10  10  20  30
KBPT  80  73  81  72 /  10  10  20  30
KAEX  83  68  83  68 /  10  10  20  50
KLFT  80  70  82  71 /  10  10  20  50

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...LAKE WIND ADVISORY FROM NOON THURSDAY TO 6 PM THURSDAY FOR THE
     FOLLOWING ZONES: CALCASIEU...AND CAMERON.

TX...LAKE WIND ADVISORY FROM NOON THURSDAY TO 6 PM THURSDAY FOR THE
     FOLLOWING ZONES: JEFFERSON...AND ORANGE.

GM...SMALL CRAFT ADVISORY UNTIL 1 PM THURSDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX
     OUT 20 NM...AND WATERS FROM CAMERON, LA TO HIGH ISLAND, TX
     EXTENDING FROM 20 NM TO 60 NM.

     SMALL CRAFT ADVISORY UNTIL 10 AM THURSDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA
     OUT 20 NM...COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
     INTRACOASTAL CITY, LA OUT 20 NM...WATERS FROM INTRACOASTAL
     CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM...AND
     WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
     LA EXTENDING FROM 20 NM TO 60 NM.

&&
TRARES
Hazardous weather outlook, Apr 30, 4:17 AM CDT, 23 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
417 AM CDT WED APR 30 2008

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-011100-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
417 AM CDT WED APR 30 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
SOUTHERLY WINDS WILL INCREASE THIS AFTERNOON...BUT SUSTAINED WIND
SPEEDS SHOULD REMAIN BELOW THE THRESHOLD FOR LAKE WIND ADVISORY.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A CANADIAN COLD FRONT WILL ADVANCE THROUGH THE FORECAST AREA
BY OVERNIGHT FRIDAY INTO SATURDAY MORNING. NUMEROUS SHOWERS AND
THUNDERSTORMS ARE POSSIBLE IN THE UNSTABLE PREFRONTAL AIR. SOME
THUNDERSTORMS MAY PRODUCE HEAVY RAINFALL. HOWEVER...NO HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Lake Wind Advisories in Texas, 2008Lake Wind Advisories in Louisiana, 2008Every lake wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.